What efforts are currently being made, or what alternative strategies being explored, by MS specialists and researchers, about natalizumab discontinuation problem? Thank you.
I really wouldn’t overstate the problem. It is a minority of patients who experience a significant re-emergence of disease activity 3-6 months after stopping Tysabri. That being said, there are several strategies used to minimize this problem in patients considered at high risk for a significant re-emergence of disease activity (see my prior blog on this issue).
1. Use pulse high dose steroid treatments after stopping Tysabri
2. Switch to another highly active therapy at around the time of the last Tysabri infusion
3. Combination of both
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.